Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 176, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Nov 12, 1998, 6:22 PM CST for Brewster County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 12, 1998, 6:22 PM CST (00:22 UTC)
- Expired
- Nov 12, 1998, 6:55 PM CST
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 6:31 PM CST | Hail 0.75 | Alpine, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WUUS1 KMAF 130024 RRA SVRMAF TXC043-130055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND TX 622 PM CST THU NOV 12 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BREWSTER COUNTY IN WESTERN TEXAS * UNTIL 655 PM CST * AT 618 PM CST... MIDLAND DOPPLER RADAR AND SPOTTER REPORTS DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTH OF ALPINE... MOVING NORTHEAST AT 30 MPH. THIS STORM WILL PASS JUST EAST OF ALPINE. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JD/RSB/RJN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 2:30 PM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 12, 2:30 PM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 230 PM CST THU NOV 12 1998 A CHANCE OF RNFL STILL IN THE FCST. VISIBLE STLT ANIMATION INDICATED A LINE OF LOW CLOUDS EXTDG FROM P07...TO ODESSA...TO EAST OF HOB... TO AROUND LBB. SCT RA/TSRA WERE NOTED FROM EXTRM ERN TERRELL CNTY TO THE CONCHO VALLEY. FCST MODELS START OUT FINE AND WERE IN GOOD AGREEMENT. THE UPPER LOW NOTED OVER SRN ARIZONA WILL SLOWLY MOVE ESE TO SOUTH OF THE BIG BEND BY TMRW EVENING. THE ETA/AVN WERE MORE IN AGREEMENT THIS GO AROUND AND MORE FOLLOWED. RNFL THAT DOES DVLP WILL OVERSPREAD THE REGION AS THE SFC WINDS CONTINUE TO BACK TO AN NE-E DIRECTION. WITH CAA NOTED AT 5H...SCT -TRW ARE NOT OUT OF THE PICTURE...MAINLY THE SRN ZONES. THE NGM SEEMS TO OVERDO CAA WITH -7 LIS NOTED FROM FRH DATA SAT EVENING. AS THE UPPER LOW MOVES EAST OF THIS REGION...A DRYING TREND CAN BE EXPECTED SAT MOST LOCALITIES. TEMPS SHUD REMAIN A BIT BELOW FWC TEMPS...AS CAA FROM THE NORTH WILL BE SLOW TO MODERATE. OUR AVERAGE FIRST FREEZE DAY WAS NOV 9TH. A LOOK INTO THE EXTD DOES NOT SHOW SIGNIFICANT COOLING FROM THE NORTH INTO EARLY NEXT WEEK. FIRST NUMBERS BELOW A BLEND OF AVN AND FWC NUMBERS. MAF 47/55 8/6 CNM 44/55 6/5 MRF 40/58 6/5 P07 50/59 9/6 RSB/JMC/TJT
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.